Vol. 42, No. 3, 1972

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Vol. 297: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Composition constructions on diffeomorphisms of Sp × Sq

Reinhard Schultz

Vol. 42 (1972), No. 3, 739–754
Abstract

It is shown that a map from Sp + r to Sp in the image of the J-homomorphism sends particular types of diffeomorphisms of Sp×Sq into diffeomorphisms of Sp+r ×Sq. This is applied to the problem of determining the diffeomorphism type of an exotic (p + q + 7 + 1)-sphere obtained by attaching Dp+r+1 × lSq to Sp+r × Dq+1 via a diffeomorphism of Sp + r × Sq.

Mathematical Subject Classification
Primary: 57D50
Milestones
Received: 21 December 1970
Revised: 21 June 1971
Published: 1 September 1972
Authors
Reinhard Schultz
Department of Mathematics
University of California at Riverside
Riverside CA 92521
United States